I am 56 days past having my forehead only treated with 21 units of botox. I am horribly disfigured and have shown absolutely NO signs of improvment. I am terrified that botox has caused permanent disfigurement to my face :(. My eyes are so swollen, full, heavy, and UGLY. I have seen a plastic surgeon for a second opinion & he suggested painful, expensive, surgery. I am devestated. I am only 28 years old Please look at my before/after pictures and tell me your thoughts. Your time is appreciated.
Am I Permanently Disfigured with Swollen, Puffy, Eyes from Botox? 8 Weeks Post Injection. (photo)
Doctor Answers (8)
DON'T WORRY! You are not "permanently disfigured" 56 days after Botox or Dysport with bags under your eyes.
KaelynsMom, your concern is understandable, and when something does go wrong with Botox or Dysport injections, the time it takes for everything to wear off can seem infinite and unbearable, but do not worry. From your pictures it looks like you have bags under your eyes that are likely caused by the circular "squeegee" orbicularis oculi muscle being affected, or other muscles that help to squeeze excess fluid out from around the eye area when they are not weakened by botulinum toxin.
This WILL WEAR OFF and go back to normal and you will not have any permanent disfigurement, but it does take time. There is no way to reverse the effects of this treatment. The body has to recover over a 3 to 4 month period. That's 90 to 120 days, and at 56, you still have some days to go.
I recommend AGAINST permanent surgery that you say was suggested by a plastic surgeon. Try to do your best to wait it out, and then see a board-certified dermatologist or different plastic surgeon afterwards to discuss what happened and see if there is a way to treat the areas more lightly. Or just don't do the treatment again. You look lovely in your "before" pictures and may not need to be thinking about this at all!
Web reference: http://www.ArtofDermatology.com
Negative effects from Botox wear off in 3-5 months
Botox induced eyelid sagging heaviness is not permanent; do NOT have surgery to fix it
Depending on which muscles are treated with Botox in the forehead, there could be a relaxation of those that help keep the eyebrows in a normal arched position. When the lower forehead sags because the frontalis muscles is not contracting, the eyebrows fall down and with it, compress the upper eyelid skin to make it look puffy. Usually this is not fluid retention. Botox wears off between three to four months. No surgeon should operate as this should only be temporary and it should resolve itself in another 4 - 8 weeks, doubtfully more.
The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice. The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs.
Web reference: http://www.thenyac.com/botox/index.html
You might also like...
Botox and swelling
Without knowing exact placement of the Botox, it's difficult to determine whether or not you are having brow or eyelid ptosis and you didn't mention whether or not the Botox is working to keep your forehead relaxed. If it's working, the treatment should wear off in three to three and a half months and you're experiencing some drooping of the brow and/or eyelids.
Am I Permanently Disfigured with Swollen, Puffy, Eyes from Botox? 8 Weeks Post Injection.
Sorry for your ?BOTOX issues. Did you have a doc inject or a non doc? Are you sure you had BOTOX injected? Because I have NEVER seen long lasting orbital edema like this after BOTOX. Please respond so we can help and guide you.
Botox Effects Last 3 to 4 Months
I know you are very concerned. The good news is the Botox will wear off in 3 to 4 months...this is 90 to 120 days. I know you feel like this is forever but it will wear off. .
Please DO NOT DO ANT SURGERY!!
I can understand a heavy brow but the area under your eyes is a strange reaction to Botox in the Forehead.Looking at your photos it looks like the treatment treated around your eye area and not necessarily your forehead.I would be interesting to have the injection sites evaluated by a Board Certified Dermatologist ,Plastic Surgeon or Opthalmologist.
Please be patient . You still need a little more time for the Botox to wear off. That is the beauty of this product. If you don't like it or have a problem with it...it goes away.
I hope this information helps.
No surgery needed! Give it time.
I am in total agreement with the first two answers posted. You need to wait for the effects of botox to wear off-typically 3-4 months. At that time, if your complaints are indeed related to the botox injections, they should subside as well. No surgery should even be considered until the effects of the botox have worn off. I hope our answers reassure you.
Botox Effects Last 3-4 Months
Thank you for your question.
First of all, the effects of Botox and Dysport are temporary and generally wear off after 3-4 months so the symptoms you are experiencing related to your injections are temporary and you should begin to notice them wearing off in 4-8 weeks (maybe sooner).
It is difficult to tell from your photos exactly what your anatomy is and what the exactly the change from before treatment is however, “fuller” upper eyelids can be a temporary side effect of paralyzing the muscle in the forehead that holds the eyebrows and upper eyelids up. When this muscle is relaxed the eyebrow position is lowered and the upper eyelids appear much heavier.
The surgeon you visited may have recommended an upper eyelid reduction (blepharoplasty) or eyebrow lift but neither should be performed until after the effects of the Botox have worn off and your normal anatomy can be evaluated.
I hope this helps.
Web reference: http://www.trivalleyplasticsurgery.com/
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.